Alert archive / Colorado / Freeze Warnings in 2008
Freeze Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 2, 2008, 11:38 AM MDT for 13 counties in Colorado. It took effect at May 3, 2008, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 11:38 AM MDT (17:38 UTC)
- In effect from
- May 3, 2008, 12:00 AM MDT
- Expired
- May 3, 2008, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2119 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 021738 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT FRI MAY 2 2008 ...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE PROJECTED OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES THROUGH 6 PM MDT... .AN INTENSE STORM SYSTEM CENTERED OVER NEBRASKA THIS MORNING IS EXPECTED TO PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. IN ADDITION...THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING FOR THE SAN LUIS VALLEY. COZ084-085-089-093-095>098-022345- /O.NEW.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ /O.CON.KPUB.HW.W.0004.000000T0000Z-080503T0000Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 1138 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS HIGH WIND WARNING IS IN EFFECT FOR FAR EASTERN EL PASO COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS COUNTY. AN INTENSE LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING IS PROJECTED TO GENERATE A STRONG PRESSURE GRADIENT OVER EASTERN COLORADO TODAY. THE COMBINATION OF THE INTENSE SURFACE LOW PRESSURE SYSTEM AND THE TIGHT PRESSURE GRADIENT WILL BE CAPABLE OF PRODUCING STRONG WINDS OVER PORTIONS OF THE EASTERN PLAINS. NORTHWEST WINDS OF 25 TO 40 MPH WITH WIND GUSTS TO 60 MPH AT TIMES ARE ANTICIPATED. LATE THIS MORNING...WINDS OF 60 TO 70 MPH WERE BEING REPORTED AT NUMEROUS WEATHER STATIONS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS OF COLORADO. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST OR BLOWING SNOW CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ083-086>088-094-099-022345- /O.NEW.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD...BRANSON...KIM...SPRINGFIELD...WALSH 1138 AM MDT FRI MAY 2 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THIS FREEZE WARNING INCLUDES THE ENTIRE EASTERN PLAINS OF SOUTHEAST COLORADO. TEMPERATURES ALONG THE I-25 CORRIDOR ARE EXPECTED TO FALL BETWEEN 20 AND 28 DEGREES. FARTHER OUT EAST ON THE PLAINS...TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30 DEGREES A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
5 follow-up statements
000 WWUS75 KPUB 021834 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1234 PM MDT FRI MAY 2 2008 ...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE PROJECTED OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES THROUGH 6 PM MDT... ...FREEZING TEMPERATURES EXPECTED LATER TONIGHT OVER THE PLAINS... .AN INTENSE STORM SYSTEM CENTERED OVER NEBRASKA THIS MORNING IS EXPECTED TO PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. IN ADDITION...THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING FOR THE SAN LUIS VALLEY. LATER TONIGHT...THE WINDS WILL CALM DOWN AND IT WILL GET QUITE COLD FOR THIS TIME OF THE YEAR. TEMPERATURES ARE EXPECTED TO GO BELOW FREEZING OVER THE EASTERN PLAINS AFTER MIDNIGHT. COZ084-085-089-093-095>098-030045- /O.CON.KPUB.HW.W.0004.000000T0000Z-080503T0000Z/ /O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 1234 PM MDT FRI MAY 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THIS HIGH WIND WARNING IS IN EFFECT FOR FAR EASTERN EL PASO COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS COUNTY. AN INTENSE LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING IS PROJECTED TO GENERATE A STRONG PRESSURE GRADIENT OVER EASTERN COLORADO TODAY. THE COMBINATION OF THE INTENSE SURFACE LOW PRESSURE SYSTEM AND THE TIGHT PRESSURE GRADIENT WILL BE CAPABLE OF PRODUCING STRONG WINDS OVER PORTIONS OF THE EASTERN PLAINS. NORTHWEST WINDS OF 25 TO 40 MPH WITH WIND GUSTS TO 60 MPH AT TIMES ARE ANTICIPATED. EARLY THIS AFTERNOON...WINDS HAVE BEEN GUSTING TO 50 TO 60 MPH ACROSS EAST CENTRAL COLORADO. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST OR BLOWING SNOW CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ083-086>088-094-099-030045- /O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD...BRANSON...KIM...SPRINGFIELD...WALSH 1234 PM MDT FRI MAY 2 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THIS FREEZE WARNING INCLUDES THE ENTIRE EASTERN PLAINS OF SOUTHEAST COLORADO. TEMPERATURES ALONG THE I-25 CORRIDOR ARE EXPECTED TO FALL BETWEEN 20 AND 28 DEGREES. FARTHER OUT EAST ON THE PLAINS...TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30 DEGREES A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ HODANISH
000 WWUS75 KPUB 022339 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT FRI MAY 2 2008 ...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE... ...FREEZING TEMPERATURES EXPECTED LATER TONIGHT OVER THE PLAINS... .THE WIND WILL DIMINISH...AND IT WILL GET RELATIVELY COLD IN LOW LYING AREAS TONIGHT. TEMPERATURES ARE EXPECTED TO GO BELOW FREEZING OVER THE EASTERN PLAINS AFTER MIDNIGHT. COZ084-085-089-093-095>098-030545- /O.EXP.KPUB.HW.W.0004.000000T0000Z-080503T0000Z/ /O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 539 PM MDT FRI MAY 2 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THIS FREEZE WARNING IS IN EFFECT FOR EL PASO...CROWLEY... OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES. WINDY TO VERY WINDY CONDITIONS WILL CONTINUE TO DIMINISH THIS EVENING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR AT LEAST 3 HOURS OR MORE ACROSS MUCH OF SOUTHEAST COLORADO LATE TONIGHT AND EARLY SATURDAY MORNING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ COZ083-086>088-094-099-030545- /O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD...BRANSON...KIM...SPRINGFIELD...WALSH 539 PM MDT FRI MAY 2 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THIS FREEZE WARNING IS IN EFFECT FOR EASTERN FREMONT...PUEBLO... HUERFANO...AND LAS ANIMAS COUNTIES. WINDY CONDITIONS WILL CONTINUE TO DIMINISH THIS EVENING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR AT LEAST 3 HOURS OR MORE ACROSS MUCH OF SOUTHEAST COLORADO LATE TONIGHT AND EARLY SATURDAY MORNING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ METZE
000 WWUS75 KPUB 030249 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 849 PM MDT FRI MAY 2 2008 ...HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT... .THE COMBINATION OF WINDS SPEEDS DECREASING AND CLOUDS DISSIPATING WILL ALLOW FOR RELATIVELY COLD TEMPERATURES ACROSS THE SOUTHEAST COLORADO PLAINS TONIGHT. COZ083>089-093>099-031030- /O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 849 PM MDT FRI MAY 2 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THIS FREEZE WARNING IS IN EFFECT FOR EL PASO...PUEBLO...EASTERN FREMONT...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO... KIOWA...BENT...PROWERS...AND BACA COUNTIES. THIS INCLUDES...BUT NOT LIMITED TO...COLORADO SPRINGS...CANON CITY...PUEBLO... TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR AT LEAST 3 HOURS OR MORE ACROSS MUCH OF SOUTHEAST COLORADO LATE TONIGHT AND EARLY SATURDAY MORNING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ METZE
000 WWUS75 KPUB 030921 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 321 AM MDT SAT MAY 3 2008 ...FREEZE CONTINUES ACROSS SOUTHEAST COLORADO EARLY THIS MORNING... .LIGHT WINDS IN COMBINATION WITH MOSTLY CLEAR SKIES WILL ALLOW BELOW FREEZING TEMPERATURES TO CONTINUE ACROSS LARGE PORTIONS OF SOUTHEASTERN COLORADO EARLY THIS MORNING. COZ083>089-093>099-031500- /O.CON.KPUB.FZ.W.0004.000000T0000Z-080503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 321 AM MDT SAT MAY 3 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FREEZE WARNING IS IN EFFECT FOR EL PASO...PUEBLO...EASTERN FREMONT...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO... KIOWA...BENT...PROWERS...AND BACA COUNTIES. THIS INCLUDES...BUT NOT LIMITED TO...COLORADO SPRINGS...CANON CITY...PUEBLO... TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD. TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING ACROSS MUCH OF SOUTHEAST COLORADO EARLY THIS MORNING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 031457 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 857 AM MDT SAT MAY 3 2008 ...FREEZE WARNING EXPIRES... .TEMPERATURES HAVE WARMED UP. THE THREAT OF FREEZING TEMPERATURES HAS PASSED. COZ083>089-093>099-031600- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-080503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 857 AM MDT SAT MAY 3 2008 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS SOUTHEASTERN COLORADO. THE FREEZE WARNING THAT WAS IN EFFECT WILL BE ALLOWED TO EXPIRE. $$ LW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 2, 4:26 AM MDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 2, 4:26 AM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MDT FRI MAY 2 2008 .SHORT TERM... (TODAY AND TONIGHT) NUMEROUS METEOROLOGICAL CONCERNS FOR THE SHORT TERM INCLUDING BUT NOT LIMITED TO WIND POTENTIAL...ESPECIALLY OVER ZONES 89/93/95/96/97 AND 98 AS WELL AS FAR EASTERN SECTIONS OF EL PASO COUNTY...AMOUNT OF ADDITIONAL SNOW OVER PORTIONS OF ZONES 58>63 AND THE POTENTIAL FOR UNSEASONABLY COOL TEMPERATURES TONIGHT. CWFA CURRENTLY EXPERIENCING VARIABLE CLOUDS IN COMBINATION WITH BELOW CLIMATOLOGY EARLY MAY MORNING TEMPERATURES. SNOW CONTINUES TO FALL OVER PORTIONS OF THE CENTRAL MOUNTAINS INCLUDING LEADVILLE WHERE 1.7 INCHES OF SNOW HAS BEEN REPORTED AS OF EARLY THIS MORNING. LATEST SHORTER TERM MODELS INDICATE THAT INTENSE SURFACE LOW PRESSURE SYSTEM LOCATED OVER NEBRASKA EARLY WILL MOVE INTO IOWA BY LATER THIS AFTERNOON. PRESSURE GRADIENT OVER FAR EASTERN SECTIONS OF CWFA TIGHTENS TODAY AND WILL UPGRADE INHERITED HIGH WIND WATCH OVER ZONES 84/85/89/93/95/96/97 AND 98 TO A HIGH WIND WARNING...WHICH WILL BE IN EFFECT FROM 15Z FRIDAY TO 00Z SATURDAY. THE HIGHEST POTENTIAL FOR WINDS EXCEEDING 58 MPH DURING THIS TIME-FRAME SHOULD REMAIN WELL EAST OF THE COLORADO SPRINGS AREA...I.E. OVER THE FAR EASTERN AND NORTHEASTERN SECTIONS OF EL PASO COUNTY. FOR NOW...AM PAINTING HIGHEST POTENTIAL WINDS GUSTS IN THE COLORADO SPRINGS AREA LATER TODAY TO APPROACH 50 MPH. OUTSIDE OF THE CENTRAL MOUNTAINS TODAY INTO TONIGHT...WILL PAINT GENERALLY LOW GRADE POPS...WITH THE HIGHEST POTENTIAL EXPECTED OVER NORTHERN SECTIONS OF THE CWFA. IN ADDITION TO THE WIND ISSUE...HAVE PAINTED AN ADDITIONAL TRACE TO 4 INCHES OF SNOW FROM 6 AM TO 6 PM OVER THE CENTRAL MOUNTAINS AND BECAUSE OF THIS WILL EXTEND THE SNOW AND BLOWING SNOW ADVISORY FOR ZONES 58 AND 60 UNTIL 4 PM MDT TODAY. ALSO...AT THIS TIME...WILL ALLOW EXISTING FREEZE WARNING FOR THE SAN LUIS VALLEY TO CONTINUE UNTIL 8 AM MDT. MAXIMUM AND MINIMUM TEMPERATURES EXPECTED TO RUN WELL BELOW EARLY MAY CLIMATOLOGICAL AVERAGES TODAY AND TONIGHT AND AM CONCERNED THAT FREEZE WARNING MAY BE NEEDED TONIGHT...ESPECIALLY OVER ZONES 83>89 AS WELL AS ZONES 89 AND 94. FOR NOW...WILL HOLD OFF ON HIGHLIGHTS FOR TONIGHT AND LET NEXT SHIFT REVIEW LATEST DATA AND HOIST HIGHLIGHT IF NECESSARY. .LONG TERM... (SATURDAY THROUGH NEXT THURSDAY) UPPER LOWS INFLUENCE ON SOUTHERN COLORADO DIMINISHES SATURDAY...AS LOW LIFTS INTO THE GREAT LAKES AND SHORT WAVE RIDGE BUILDS OVER THE SOUTHERN ROCKIES. SHOULD SEE MODEST TEMP RECOVERY SATURDAY...WITH MORE SUBSTANTIAL WARMING SUNDAY AS 700 MB THERMAL RIDGE BUILDS. MOISTURE REMAINS LIMITED THROUGH SUNDAY...THOUGH SUPPOSE ENOUGH MID LEVEL MOISTURE REMAINS FOR A FEW SPRINKLES OVER THE CENTRAL MOUNTAINS BOTH SATURDAY AND SUNDAY AFTERNOONS. LOW LEVEL MOISTURE RETURN CRANKS UP SUNDAY NIGHT AND MONDAY OVER THE FAR EASTERN PLAINS...AS SURFACE LOW PRESSURE SPINS UP NEAR KLHX LATE SUNDAY NIGHT. DRYLINE SHIFTS TO THE KANSAS BORDER MONDAY AFTERNOON AS MOISTURE IS SHUNTED EASTWARD...AT LEAST ACCORDING TO LATEST NAM AND GFS. WOULD APPEAR BEST CHANCE FOR CONVECTION MONDAY WOULD BE EXTREME EAST...THOUGH WITH WEAK NORTHERN STREAM WAVE MOVING BY...KEPT THE RATHER BROAD AREA OF ISOLATED POPS IN PLACE FOR NOW. BEYOND MONDAY...DETAILS REGARDING THE EVENTUAL EJECTION OF THE SOUTHWEST U.S. CUT-OFF BECOME HAZY...WITH ECMWF MUCH FASTER AND FURTHER NORTH THAN GFS. POSITION AND STRENGTH OF THE NORTHERN JET ALSO IN QUESTION...WITH GFS STRONGER AND FARTHER SOUTH THAN THE ECMWF. NOT SURE WHICH SOLUTION TO BELIEVE AT THIS POINT...SO WILL LET CURRENT FORECAST OF LOW POPS AND MILD TEMPERATURES RIDE FOR ANOTHER DAY. WILL HOPE THAT WE GET A LEAST ONE DAY OF DECENT PRECIP CHANCES WHEN/IF THE LOW FINALLY EJECTS. && .AVIATION... VFR CONDITIONS PROJECTED TO CONTINUE AT CWFAS TAF SITES TODAY WITH PRIMARY CONCERN GUSTY MAINLY NORTHWEST WINDS AT ALL 3 TAF SITES. STRONGEST WINDS EXPECTED ACROSS THE PLAINS. PROJECT WINDS IN THE 20-40 KNOT RANGE AT PUEBLO AND COLORADO SPRINGS...ESPECIALLY FROM LATER THIS MORNING UNTIL THE AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR COZ084-085-089-093-095>098. SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR COZ058-060. FREEZE WARNING UNTIL 8 AM MDT THIS MORNING FOR COZ069>071. && 77/10
Hazardous weather outlook, May 2, 7:06 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT FRI MAY 2 2008 COZ058>089-093>099-031315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT 1 TO 3 INCHES OF ADDITIONAL SNOW IN COMBINATION WITH GUSTY NORTHWEST WINDS ARE PROJECTED OVER THE CENTRAL MOUNTAINS TODAY. IN ADDITION...AS THE WEATHER SYSTEM MOVES ACROSS NEBRASKA TODAY...VERY WINDY CONDITIONS SHOULD BE NOTED OVER PORTIONS OF EASTERN COLORADO. WIND GUSTS OF 30 TO 60 MPH ARE EXPECTED OVER PORTIONS OF THE SOUTHEAST PLAINS...ESPECIALLY OVER SECTIONS OF OTERO...CROWLEY...KIOWA...BENT...PROWERS AND FAR EASTERN EL PASO COUNTIES TODAY. FINALLY...UNSEASONABLY COOL MINIMUM TEMPERATURES ARE ANTICIPATED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROM MONDAY INTO NEXT THURSDAY...ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED OVER THE REGION. AT THIS TIME...IT APPEARS THAT THE PRIMARY THREATS FROM THE STRONGEST OF THESE THUNDERSTORMS WOULD BE HAIL GENERALLY UNDER 1/2 INCH...LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND BRIEF PERIODS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE CENTRAL MOUNTAINS TODAY AS WELL AS FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES TODAY.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:15 AM MDT | High Wind Warning | PUB | Bent, Crowley, El Paso, Kiowa, Otero, Prowers | 14 hr |
Nearby
Freeze Warnings in Colorado, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.